Hi! Thanks for you response. I wish so much he could do it that way. He doesn't have insurance. He is going to a methadone clinic and the nurses there are no help. They give NO advice on how to every get off of methadone. One time when he was trying to wean off the nurses just kept lauging and saying "are you hurting yet?" SERIOUSLY?! I am a nurse and I could not believe they treat their patients that way
I came off methadone this past summer and it was an extremely rough ride, but it is possible. That is the first thing he has to come to believe. I found that strength and belief from this site by reading and hearing from others who have done it. At the clinic, he is surrounded by people whose job it is to maintain the clients on it, so to look for help there is an exercise in futility. However, he will have to be able to deal with them in terms of reducing his dosage over time until he gets low enough to be able to jump off and CT from there (which will not be easy from any dose....I jumped from 5 mg and it was very rough).
It is definitely a process that will involve him having to reduce dosage over time and stick to a schedule. There are other members here (namely Gnarly) who have very much experience in this area and I am sure will chime in, but I just wanted to be one of the people to put it out there that it can be done. It is extremely difficult to get to that initial point of thinking you can get through it and that was an extremely important step for me...I wish you and your son the best of luck and suggest that you have him come on the site and read through some of the methadone WD posts.
May I ask - How long was it before you began to feel like yourself again ? I've CTed from methadone before and would'nt wish it on my worse enemy !
I am SO SICK of jumpimg through hoops like a damn animal for these people's amusement. I'm telling you, I understand the comment that Lynnrn46 made about those nurses. Where do they find these people who work with methadone clients ?! I'm on a MMT program. I've been clean for 6 years - was on a one day a week schedule w/ take-homes for the other six days. Had successfully done a blind detox down to 50 mgs from 125. (I began a medication which severely lowered the meth levels, so, I had to go back up. I was all the way back up to 125 mgs before I did some homework and found that it was this medicine causing the withdrawal)
I recently, inadvertently, took a pain pill prescribed TO ME by MY DENTIST for an abcessed gum. ALL my take home medicine was taken away ! Now, I'm taking this long trip EVERYDAY to get medicated !! Please, if you would, tell me what your experience was like withdrawing / detoxong from the methadone. Wow ! I have so many questions !!
I WANT MY LIFE TO BE MY OWN !!! ...but, I dont want to live with this chronic pain. Mercy.
my husband was on methadone for ten years.when he finally admitted to me his addiction (of course i knew) he signed release papers for me to go to the clinic with him. my husband told them he wanted to detox the doctors laughed and said no one ever gets off methadone. i wanted to choke him. you and your son have to tell them he definitely wants to detox it is bondage. my husband didn't go on vacation with us for many, many years cause he couldn't get take homes for dirty urines, ( he was also doing xanax). every morning having to go to the clinic first thought in the morning, bondage and they clinic knows it. run by our federal government insanity, so they aren't addicted to herion now they are addicted to methadone a far worse drug to withdraw from ( the govt. wants to be part of the drug money). the detox is slow about 2mg every couple weeks . my husband went cold turkey at 20mg. he went to a detox in the hospital for the first 5 days, then went to a christian rehab. i can't begin to tell you how sick he was . death warmed over, lost 25 lbs, diarrhea,throwing up, no sleep, restless leg, weak,felt and looked like he was hit by a truck,his mind was really confused and very forgetful,anxiety this lasted over 3 months. terrible. once he came home he was still having sleeping issues and diarrhea. really took about 9 months for the fog to clear. he had been on for 10 years and at a dose of 100mg. so your sons withdrawal won't be as long or severe. my husband is almost clean for one year. and is in the best shape of his life, exercises faithfully 4 days a week .i have my husband back. demand that they put him on a detox program, the doctor has to write the script. it can be done many here have done it. have him come on here and read the posts. is is a very rough road, but it can be done ,if he really wants to do it.
HI im so sorry to read stuff like this where the so called cure becomes the trap my experience with methadone started out with a pain management clinic at 30mg
afyer having a fall out with the doctor over some spinal shots I soon wound up at the local clinic all I had to say was my back is begining to hurt again and they upped my dose went all the way to 150mg over a 6 1/2 yr period...it finely quit working for pain and I was left with a huge addiction to break free from....the clinics are of little help...I had to sigh a consent form to detox lots of fine print but in the middle of it in 1/2 in bold print it said less then 10% of the people that try to get off methadone ever will....lot of encouragement there....then they would only bring you down at 2mg per week...I had 2 week take homes so I took things into my own hands got a hold of a syringe to mesure it out and detoxed myself in 8 1/2 mo or about 1/2 the time the clinic would take....tell your son he is going to have to be addimite with the clinic about detoxing and firm abiut doing it at a faster pace then what they recommend inevitably it is up to the pacent at what speed they come off I would have done it quicker at the clinic but they will pull your take homes if you dont do exactly what they say....just know it is possible to get off the stuff its a ruff ride and tapering comes with many challenges you go in and out of withdrawals along the way when you get to around 20mg it gets hard every time you drop doses the withdrawal itself last about a 7 day week with some symptoms lasting 2 weeks its the post withdrawal that makes methadone so ruff to come off of your sick for the first month the second is better but not by much it was around 90 days that I started to get well if you can bring your son to our web site we can offer support and encouragement wile he detoxes off this stuff this site was priceless when I was detoxing you need encouragement to do this .....I have helped several people get off this stuff and I will help your son also let him know about the site there are others here that have gotten off methadone im sorry if what I say isent what you want to here but I rather tell it the way it is then candy coat it I wish you and your sone the best of luck doing this.....God bless.....Gnarly
Thank you so much! He doesn't have a computer or I would definitely have him be here with yall. We have talked about detox so many times but we had no clue on how to go about it. I am printing all that you have said and I am giving it to him to read so he knows where to start. You are a blessing! Thank you so much
Hi there, I read your comment about getting off of methadone... I myself am trying to get off of it...ive only been on it for 5 months but im at 105 mg every day and the clinic im at will not drop my dose bc its "too early" to start doing that...I really want to get off of this stuff and just want to know what is the best way to do it and how much I should dose down and how often...
what is your website that you said helps support ppl like us?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.